Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2001, 7:00 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 4, 2001, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ben Hill County, GA, Irwin County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:00 PM EDT | Hail 0.75 | Irwinville, GA | Dime size hail. Reported by the Irwin County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 042300 SVRTLH GAC017-155-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEN HILL COUNTY IN GEORGIA NORTHWESTERN IRWIN COUNTY IN GEORGIA * UNTIL 730 PM EDT... * AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER IRWINVILLE...OR ABOUT 9 MILES WEST OF FITZGERALD...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM EDT... IRWINVILLE...MYSTIC... LANDS CROSSROADS...ABBA... WESTWOOD...FITZGERALD MUNI AIRPORT... FITZGERALD... ASHTON... LAT...LON 3169 8348 3154 8338 3169 8312 3182 8335 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:48 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 1:48 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT SUN JUN 3 2001 .CURRENTLY...LATEST VISIBLE SATELLITE ANIMATION SHOWS GULF COAST SEA BREEZE MAKING INROADS OVER COASTAL COUNTIES. KEOX/KEVX RADARS LIGHTING UP W/ SCATTERED CONVECTION ON BACKSIDE CIRCULATION AROUND HIGH PRESSURE CENTERED OVER SE GA/NE FL WHERE DEEP LAYER MOISTURE/INSTABILITY MAXIMIZED. ISOLATED TSTMS POPPING UP OVER ERN FL PNHDL. STILL EXPECT ADDITIONAL CONVECTION...ALBEIT WIDELY SCATTERED...TO DEVELOP OVER REMAINDER OF CWFA THRU SUNSET. TEMPS CONTINUE TO WARM TOWARD FCST MAXIMA W/ UPPER 80S-LOWER 90S. WINDS WERE SLY AROUND 10 MPH...OCCASIONALLY GUSTY NEAR THE COAST W/ SEA BREEZE. .MODELS/PUBLIC FCST...NO MAJOR DIFFERENCES AMONGST THE 12Z MODELS & HAVE INITIALIZED FEATURES QUITE WELL. IN THE MID/UPPER LEVELS... SHORT WAVE RIDGE REMAINS ENTRENCHED OVER TRI-STATE REGION NEXT 48 HRS AS JET STREAM ENERGY REMAINS WELL NORTH OF THE CWFA. ALL MODELS PICK UP ON ENERGY OVER THE WRN GULF & MOVE IT NWD INTO LOWER MS VALLEY & NOT FACTOR IN OUR LOCAL WEATHER. AT THE SURFACE...WEAK EAST-WEST RIDGE FROM ERN GULF ACROSS FL INTO ATLANTIC WILL DRIFT TO THE SOUTHEAST OVER THE NEXT 48 TO 60 HRS. SEA BREEZE WILL BE PRIMARY FOCUSING MECHANISM FOR SCATTERED DIURNAL CONVECTION THE NEXT FEW DAYS. MEAN 1000-700MB FLOW WILL REMAIN LIGHT S-SE TUESDAY WHICH FAVORS HIGHEST POPS OVER WRN ZONES...THEN TRANSITION TO MODERATE S-SW WEDNESDAY WHICH FAVORS GOOD CHANCE POPS ACROSS THE ENTIRE CWFA. MODEL SOUNDINGS INDICATE GOOD THERMODYNAMIC INSTABILITY (MAX SBCAPES RANGE FROM 1500-2500 J/KG & LIFTED INDICES -4 TO -6) EACH AFTN & CANNOT RULE OUT A FEW STRONG STORMS. BELIEVE FWC POPS A CATEGORY LOW & LEANED TOWARD MAV. FOLLOWED FWC TEMPS CLOSELY. .FIRE WEATHER...NO CONCERNS AS AFTN RH/S CONTINUE WELL ABOVE MINIMUM THRESHOLD. .MARINE...GENERALLY LIGHT-MODERATE SELY FLOW THRU TUESDAY NIGHT... VEERING TO SLY MID-WEEK...THEN INCREASING FROM SW THURSDAY AHEAD OF COLD FRONT. SLIGHTLY HIGHER WINDS & SEAS NOTED OVER WRN LEGS. NO HIGHLIGHTS. .EXTENDED...MEDIUM RANGE MODELS AGREE ON DEVELOPING DEEP UPPER TROUGH OVER THE ERN CONUS & COLD FRONTAL PASSAGE FRIDAY. BEST RAIN CHANCES THURSDAY & EARLY FRIDAY. THEREAFTER...ONLY ISOLATED AFTERNOON SEA BREEZE CONVECTION EXPECTED. SLIGHT COOLING NOTED SATURDAY BEFORE GRADUAL WARMUP AGAIN SUNDAY & MONDAY. .PRELIM CCF... TLHd BT 072/092 072/090 2325 PFN ET 075/087 076/085 2425 DHN ET 073/089 073/087 2425 ABY BT 070/091 071/089 2325 VLD BT 070/093 071/090 2325 08 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.